Hail, Lawrence
- When
- August 23, 3:32 PM CST to 3:37 PM CST
- Where
- Lawrence County, 7 mi W of Walnut Ridge
- Measured
- 0.88 in hail
- Property damage
- $50
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.067, -91.083
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 23, 12:40 PM CST, 2 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 140 PM CDT MON AUG 23 2004 .DISCUSSION... CURRENTLY...NOT MUCH ACTIVITY ACRS THE MID SOUTH COMPARED TO THE REST OF THE LOWER MISSISSIPPI VALLEY. HOWEVER...THUNDERSTORMS WERE STARTING TO DEVELOP AND THEY SHOULD CONT INTO THE EVENING HOURS WITH SFC DEWPOINTS IN THE LOWER 70S...CAPES 3000 J/KG AND LIFTED INDICES OF -6C. THIS ACTIVITY SHOULD DIMINISH WITH LOSS OF HEATING. WL GO EITHER ISOLD OR SCT POPS FOR THIS EVENING DEPENDING ON AREAL COVERAGE AT 20Z. TYPICAL SUMMER PATTERN SETTING UP ACRS THE MID SOUTH THIS WEEK. SURFACE RIDGE WILL CONTINUE ACRS THE SE U.S. WHILE A SERIES OF WEAK SHORTWAVES MOVE MAINLY NORTH OF THE REGION IN THE WSW ZONAL FLOW ALOFT. EXPECT WARM AND HUMID CONDITIONS EACH DAY WITH ISOLD TO SCT AFTN/EVENING THUNDERSTORMS THRU FRI. BY LATE THIS WEEK A MAJOR TROF WL DEVELOP ACRS THE NORTHERN PLAINS. THE ASSOCD COLD FRONT WL PUSH INTO THE REGION THIS WEEKEND BRINING AN INCREASED CHANCE OF PRECIP. FRONT SHOULD PUSH THROUGH BY SUN NIGHT WITH DRY WEATHER TO RETURN THE BEGINNING OF NEXT WEEK. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && SJM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 325 AM CDT MON AUG 23 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-240900- ALCORN MS-BENTON MS-CALHOUN MS-CARROLL TN-CHESTER TN-CHICKASAW MS- CLAY AR-COAHOMA MS-CRAIGHEAD AR-CRITTENDEN AR-CROCKETT TN-CROSS AR- DE SOTO MS-DECATUR TN-DUNKLIN MO-DYER TN-FAYETTE TN-GIBSON TN- GREENE AR-HARDEMAN TN-HARDIN TN-HAYWOOD TN-HENDERSON TN-HENRY TN- ITAWAMBA MS-LAFAYETTE MS-LAKE TN-LAUDERDALE TN-LAWRENCE AR-LEE MS- LEE AR-MADISON TN-MARSHALL MS-MCNAIRY TN-MISSISSIPPI AR-MONROE MS- OBION TN-PANOLA MS-PEMISCOT MO-PHILLIPS AR-POINSETT AR-PONTOTOC MS- PRENTISS MS-QUITMAN MS-RANDOLPH AR-SHELBY TN-ST. FRANCIS AR- TALLAHATCHIE MS-TATE MS-TIPPAH MS-TIPTON TN-TISHOMINGO MS-TUNICA MS- UNION MS-WEAKLEY TN-YALOBUSHA MS- 325 AM CDT MON AUG 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 417 PM CDT MON AUG 23 2004 ARZ008-017-232145- LAWRENCE AR-RANDOLPH AR- 417 PM CDT MON AUG 23 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAWRENCE AND RANDOLPH COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF PORTIA AT 417 PM CDT...MOVING EAST AT 25 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. HOWEVER...VERY HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES...INCLUDING THE CITIES OF BLACK ROCK...HOXIE...POCAHONTAS AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.
The Memphis radar (KNQA), 136 km away, was scanning. The volume nearest the first event began at 21:33 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422050.